Alert archive / Wyoming / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Jan 11, 2008, 10:16 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2008, 10:16 AM MST (17:16 UTC)
- Expired
- Jan 11, 2008, 2:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 111716 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1016 AM MST FRI JAN 11 2008 ...SNOW AND STRONG WINDS WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES TODAY... .A STORM SYSTEM MOVING ACROSS THE CENTRAL ROCKIES WILL CONTINUE TO PRODUCE SNOW AND STRONG WEST WINDS TO THE MOUNTAINS OF SOUTH CENTRAL WYOMING. CONDITIONS WILL IMPROVE OVER THE SNOWY AND SIERRA MADRE RANGES LATE THIS AFTERNOON AND EARLY THIS EVENING. WYZ063-120000- /O.UPG.KCYS.SB.Y.0001.000000T0000Z-080112T0000Z/ /O.NEW.KCYS.WS.W.0002.080111T1716Z-080112T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1016 AM MST FRI JAN 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE OVER THE MOUNTAINS OF SOUTH CENTRAL WYOMING TODAY BEFORE TAPERING OFF LATE THIS AFTERNOON. ADDITIONAL SNOWFALL WILL BE BETWEEN 3 AND 6 INCHES DURING THAT TIME... MAKING TOTAL SNOWFALL OF 10 TO 20 INCHES OVER THE SNOWY AND SIERRA MADRE RANGES. AS OF 930 AM...A TOTAL OF 6 TO 12 INCHES OF SNOW HAD FALLEN OVER THE SNOWY RANGE. STRONG WEST TO NORTHWEST OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL ACCOMPANY THE SNOW...ESPECIALLY OVER OPEN AREAS. THE STRONG WINDS COMBINED WITH THE SNOW WILL PRODUCE BLOWING AND DRIFTING SNOW AND COLD WIND CHILL TEMPERATURES. TRAVEL WILL BE HAZARDOUS OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH THE AFTERNOON. BE SURE TO CHECK THE LATEST ROAD AND WEATHER CONDITIONS AND WEATHER FORECAST BEFORE LEAVING IF YOU ARE PLANNING TRAVEL OVER THOSE MOUNTAINS THROUGH SUNSET. $$ WEILAND
1 follow-up statement
000 WWUS45 KCYS 112115 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST FRI JAN 11 2008 ...THE SNOW HAS BECOME MUCH LIGHTER OVER THE SNOWY RANGE... .THE HEAVY SNOWFALL OVER THE SNOWY RANGE HAS DECREASED IN INTENSITY SINCE MIDDAY WITH ONLY LIGHT SNOW FALLING AS OF 2 PM AS A STORM SYSTEM MOVES SOUTH OF THE AREA. ONLY LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF THE AFTERNOON AND TONIGHT. WYZ063-112215- /O.CAN.KCYS.WS.W.0002.000000T0000Z-080112T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 215 PM MST FRI JAN 11 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WINTER STORM WARNING. ONLY PERIODS OF LIGHT SNOW OR FLURRIES ARE EXPECTED FOR THE REST OF THE AFTERNOON AND TONIGHT OVER THE SNOWY RANGE. FOR THAT REASON...THE WINTER STORM WARNING HAS BEEN CANCELED. AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW WILL STILL FALL THROUGH TONIGHT OVER THE SNOWY RANGE AND WINDS WILL GUST TO 40 MPH IN THE OPEN AREAS. THE RESULT WILL BE AREAS OF BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES. OVER A FOOT OF NEW SNOW FELL IN SOME LOCATIONS OF THE SNOWY RANGE OVERNIGHT THROUGH MIDDAY. TRAVEL WILL STILL BE HAZARDOUS THE REST OF TONIGHT OVER THE SNOWY RANGE DUE TO SNOWPACKED AND SLICK ROADS AND POOR VISIBILITIES. $$ WEILAND
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 10:03 AM MST, 13 minutes earlier.
Area forecast discussion, Jan 11, 10:03 AM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1003 AM MST FRI JAN 11 2008 .DISCUSSION...SNOWFALL RATES STILL AT ABOUT 2 INCHES AN HOUR IN SOME PARTS OF THE SNOWY RANGE AS OF 1630Z. THE MOISTURE...SYNOPTIC LIFT AND OROGRAPHICS ALL SHOULD GRADUALLY DIMINISH STARTING ABOUT 18Z. HOWEVER...THE SNOW AND WINDS WILL CONTINUE FOR THE REST OF THE DAY AND NEW AMOUNTS WILL BE FROM 3 TO 6 INCHES. CURRENT SNOWFALL TOTALS IN THE MOUNTAINS HAVE BEEN FROM 8 TO 16 INCHES. BASED ON THE EXPECTED ADDITIONAL AMOUNTS AND THE WINDS IN OPEN AREAS WILL UPGRADE THE CURRENT SNOW AND BLOWING SNOW ADVISORY TO A WINTER STORM WARNING. && .PREVIOUS DISCUSSION.../ISSUED AT 320 AM MST FRI JAN 11 2008/ SHORT TERM...TODAY THRU SATURDAY NIGHT...RATHER ENERGETIC WNW FLOW ALOFT WILL GRADUALLY BECOME MORE NW THROUGH THE DAY WITH A FEW WEAK IMPULSES ZIPPING ACROSS THE AREA IN THE FLOW. ONE UPPER TROF NOW MOVING QUICKLY EAST OF THE CWA EARLY THIS MORNING WHILE OTHER WAVES EVIDENT TO THE WNW. WINDS HAVE DECREASED ACROSS THE WIND PRONE AREAS EARLY THIS MORNING AND DO NOT SEE ANY REAL REBOUND IN THEM THUS WILL GO AHEAD AND CANCEL THE HIGH WIND WARNING EXCEPT FOR THE SRH HALF OF PLATTE COUNTY WITH FORECAST ISSUANCE. WILL MAINTAIN SNOW/BLWG SNOW ADVY FOR SRN MTNS AS SNOW SHOWERS WILL CONTINUE THERE THOUGH SHOULD TAPER OFF IN THE AFTERNOON. LITTLE CHANGE EXPECTED OVERALL TONIGHT THRU SATURDAY NIGHT AS REGION REMAINS UNDER NW FLOW ALOFT WITH WEAK IMPULSES BRINGING SOME SNOW SHOWERS TO THE SRN MTNS WITH GUSTY WINDS PERSISTING OVER THE MTNS AND ADJACENT HIGH PLAINS. TEMPERATURES WILL REMAIN CLOSE TO AVERAGES FOR THIS TIME OF YEAR. LONG TERM...SUN THRU THU...COLD NNW FLOW ALOFT CONTINUES INTO SUN WITH PERHAPS A WEAK UPPER FTR MOVG THRU FOR A CHANCE OF MAINLY MTN SNOW SHOWERS. LARGE UPPER RIDGE FINALLY SHIFTS E INTO THE REGION MON...BRINGING MILDER TEMPS AND DRY WX. NICE BREAK IS SHORTLIVED THO AS NEXT UPPER TROF STARTS DIGGING SEWD INTO THE REGION BY TUE MRNG. SOME DIFFERENCES BETWEEN GFS AND ECMWF WITH THE LOCATION OF THE UPPER TROF...WITH THE ECWMF FURTHER W AND STRGR OVER OUR AREA. MAIN EFFECT STILL ON TRACK NO MATTER WHICH MODEL YOU PICK...TURNING PRETTY COLD TUE NIGHT INTO THU WITH PERIODS OF LIGHT SNOW OR FLURRIES ESPECIALLY TUE NIGHT. GFS/ECMWF ALSO LITTLE DIFFERENT ON HANDLING UPPER IMPULSES AND SURFACE SURGES IN THE COLD NW FLOW ALOFT WED NIGHT INTO THU. && .AVIATION...MAINLY VFR CONDITIONS OVER MOST OF THE CWA THROUGH TONIGHT EXCEPT OVER FAR WESTERN SECTIONS WHERE SCTD MVFR CONDITIONS EXPECTED DUE TO CIGS. SOME MTN OBSCUREMENT LIKELY IN SNOW SHOWERS AS WELL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER STORM WARNING FOR THE SNOWY RANGE UNTIL 5 PM ZONE 63. NE...NONE. && WEILAND
Hazardous weather outlook, Jan 11, 10:07 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1007 AM MST FRI JAN 11 2008 WYZ059>070-121230- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1007 AM MST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE AGAIN BE WINDY TODAY ACROSS MUCH OF SOUTHEAST WYOMING WITH SNOW IN THE MOUNTAINS. A WINTER STORM WARNING IS IN EFFECT FOR THE SNOWY RANGE THROUGH THE AFTERNOON. ADDITIONAL SNOWFALL WILL BE FROM 3 TO 6 INCHES AND WINDS WILL GUST AS HIGH AS 50 MPH. THE WINDS AND SNOW WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AND HAZARDOUS TRAVEL CONDITIONS FOR THE SNOWY RANGE. SNOWFALL TOTALS WILL BE AS HIGH AS 10 TO 20 INCHES BY SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG ARCTIC COLD FRONT WILL BRING COLDER TEMPERATURES AND A CHANCE OF LIGHT SNOW TO THE REGION LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-121230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1007 AM MST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG ARCTIC COLD FRONT WILL BRING COLDER TEMPERATURES AND A CHANCE OF LIGHT SNOW TO THE REGION LATE TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 11, 8:24 AM MST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 AM MST FRI JAN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM SNOW 6 W CENTENNIAL 41.30N 106.23W
01/11/2008 E12.0 INCH ALBANY WY CO-OP OBSERVER
SNOW FELL OVERNIGHT AND IT IS STILL FALLING. SOME BLOWING
ALSO.
0819 AM SNOW 20 SE SARATOGA 41.25N 106.54W
01/11/2008 E10.0 INCH CARBON WY CO-OP OBSERVER
SNOW AMOUNT WAS ESTIMATED BUT WAS TOLD THAT THE MAN WHO
GROOMS THE TRAILS GAVE UP DUE TO TOO MUCH SNOW.
0819 AM SNOW 13 SW WOODS LANDING 40.98N 106.20W
01/11/2008 E6.0 INCH LARIMER CO PUBLIC
STILL SNOWING.
&&
BCHAPMANLocal storm report, Jan 11, 9:35 AM MST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
935 AM MST FRI JAN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM SNOW 11 NW WOODS LANDING 41.22N 106.17W
01/11/2008 E6.0 INCH ALBANY WY PUBLIC
OVERNIGHT TOTAL WITH NORE FALLING.
0927 AM SNOW CENTENNIAL 41.30N 106.11W
01/11/2008 E5.0 INCH ALBANY WY PUBLIC
OVERNIGHT TOTAL...STILL SNOWING.
0927 AM SNOW 6 W CENTENNIAL 41.30N 106.23W
01/11/2008 E3.0 INCH ALBANY WY PUBLIC
STILL FALLING.
0927 AM SNOW 9 SW WOODS LANDING 41.02N 106.14W
01/11/2008 E2.0 INCH ALBANY WY PUBLIC
ADDITIONAL SNOWFALL SINCE LAST LSR.
&&
BCHAPMANNearby
Winter Storm Warnings in Wyoming, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.